MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE® VIABAHN® VBX BALLOON EXPANDABLE ENDOPROSTHESIS; ILIAC COVERED STENT, ARTERIAL

W. L. GORE & ASSOCIATES, INC. GORE® VIABAHN® VBX BALLOON EXPANDABLE ENDOPROSTHESIS; ILIAC COVERED STENT, ARTERIAL
Model Number BXA077902A
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 01/27/2021
Type of Reportable Event Serious Injury
Event or Problem Description
On (b)(6) 2020 the patient underwent endovascular treatment of a thoracoabdominal aortic aneurysm using a gore® excluder® thoracoabdominal branch endoprosthesis (tambe), gore® viabahn® vbx balloon expandable endoprostheses (vbx), gore® excluder® aaa contralateral leg components, and a gore® excluder® iliac branch endoprosthesis in the aaa1701 tambe pivotal study.On (b)(6) 2021 a type iii endoleak was observed.It is unknown at this time which device(s) the endoleak originated from.It was reported that the patient passed away from covid prior to the endoleak being treated.
 
Additional Manufacturer Narrative
Cbas® heparin surface incorporates carmeda heparin manufactured from heparin sodium api, which is covalently bound to the device surface and is essentially non-eluting.Additional devices included on this report are as follows: gore® excluder® iliac branch endoprosthesis catalog which is captured on manufacturer report #3013164176-2022-01413.Gore® excluder® aaa contralateral leg component catalog #unk/ serial #unk/ udi #unk which is captured on manufacturer report #3013164176-2022-01414.(b)(4).W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Event or Problem Description
Additional information was provided that the location of the type iii endoleak was unable to be discerned with certainty, but was suspected to have originated from either the right or left renal artery bridging stent (gore® viabahn® vbx balloon expandable endoprostheses).No aneurysm enlargement was reported.The cause of the type iii endoleak was reportedly unknown, but it was suspected that it may have been related to either inadequate device overlap of the bridging stent at the portal, or damage to the bridging stent after deployment.However, it was noted that the bridging stents (vbx devices) all appeared fully expanded on the ct scans.It was reported that no specific reintervention was scheduled to treat the endoleak as the patient was suffering from "sequelae" of thrombotic thrombocytopenic purpura which required multiple hospitalizations and active treatment.The subject expired from covid-19 prior to any treatment of the endoleak.
 
Additional Manufacturer Narrative
Additional information was received that no reintervention was performed or planned to treat the type iii endoleak.Therefore, according to reportability guidelines, the endoleak event does not meet the definition of a reportable adverse event as no patient adverse events occurred.This report will be retracted.Additionally, the gore® excluder® iliac branch endoprosthesis, captured in manufacturer report #3013164176-2022-01413, and the gore® excluder® aaa contralateral leg component, captured in manufacturer report #3013164176-2022-01414, which were referenced in h10/11 of the initial report were deemed unrelated to the type iii endoleak event.Therefore, manufacturer report #3013164176-2022-01413 and manufacturer report #3013164176-2022-01414 have also been retracted.
 
Event or Problem Description
On (b)(6) 2020, the patient underwent endovascular treatment of a thoracoabdominal aortic aneurysm using a gore® excluder® thoracoabdominal branch endoprosthesis (tambe) and gore® viabahn® vbx balloon expandable endoprostheses (vbx) in the aaa1701 tambe pivotal study.On (b)(6) 2021, a type iii endoleak was observed.It was noted that the location of the type iii endoleak was unable to be discerned with certainty, but was suspected to have originated from either the right or left renal artery bridging stent (vbx device).No aneurysm enlargement was reported.The cause of the type iii endoleak was reportedly unknown, but it was suspected that it may have been related to either inadequate device overlap of the bridging stent at the portal, or damage to the bridging stent after deployment.However, it was noted that the bridging stents all appeared fully expanded on the ct scans.It was reported that no specific reintervention was scheduled to treat the endoleak as the patient was suffering from sequalae of thrombotic thrombocytopenic purpura which required multiple hospitalizations and active treatment.The subject expired from covid-19 prior to any treatment of the endoleak.
 
Additional Manufacturer Narrative
Additional devices included on this report are as follows: catalog #bxa077902a/ serial #(b)(6)/ udi #(b)(4).C1: cbas® heparin surface incorporates carmeda heparin manufactured from heparin sodium api, which is covalently bound to the device surface and is essentially non-eluting.H6: investigation findings: code c19 - the review of the manufacturing paperwork verified that the lots involved in this event met all pre-release specifications.The gore® viabahn® vbx balloon expandable endoprosthesis instructions for use states the following: "to ensure proper seating, at least 1 cm of overlap between devices is suggested.Endoprosthesis foreshortening should be taken into account to achieve the recommended overlap between devices." w.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.As the possibility of reintervention at a later date could not be excluded, the endoleak will be reported.

Brand Name
GORE® VIABAHN® VBX BALLOON EXPANDABLE ENDOPROSTHESIS
Common Device Name
ILIAC COVERED STENT, ARTERIAL
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
Manufacturer (Section G)
MEDICAL ECHO RIDGE B/P
3250 w. kiltie lane
flagstaff AZ 86005
Manufacturer Contact
jenna lopez
1505 n. fourth street
flagstaff, AZ 86004
9285263030
MDR Report Key14795351
Report Number2017233-2022-03047
Device Sequence Number5876676
Product Code PRL
UDI-Device Identifier00733132637539
UDI-Public00733132637539
Combination Product (Y/N)Y
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P160021
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Study
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/31/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/16/2023
Device Model NumberBXA077902A
Device Catalogue NumberBXA077902A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/24/2022
Supplement Date Received by Manufacturer09/06/2022
05/24/2022
Initial Report FDA Received Date06/23/2022
Supplement Report FDA Received Date09/06/2022
10/31/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
HEPARIN, ASPIRIN 81MG; HEPARIN, ASPIRIN 81MG
Outcome Attributed to Adverse Event Other;
Patient Age60 YR
Patient SexFemale
Patient Weight56 KG
Patient EthnicityNon Hispanic
Patient RaceBlack Or African American